Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 83, NWS Melbourne, FL

July 24, 2012

NWS Melbourne, FL issued this special marine warning at Jul 24, 2012, 3:49 PM EDT. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2012, 3:49 PM EDT (19:49 UTC)
Expired
Jul 24, 2012, 5:45 PM EDT
In force
116 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 24, 3:39 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 24, 3:39 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT TUE JUL 24 2012

.DISCUSSION...

TONIGHT...
SWRLY STEERING FLOW WILL PUSH DIURNAL CONVECTION TO THE E/NE THRU
MID EVNG. PRIMARY WX THREAT WILL BE CG LNG AND SFC WIND G40MPH...
MAINLY FROM TITUSVILLE SWD WHERE THE EAST COAST SEA BREEZE HAS
FORMED AND WILL INTERACT WITH EXISTING CONVECTION/OUTFLOW BDRYS.
H50 TEMPS ARND -7C REMAIN TOO WARM TO SUPPORT SIG HAIL. ACTIVITY
SHOULD DISSIPATE BY 02Z AS THE CONVECTION BURNS UP THE AVAILABLE
ENERGY. REMAINDER OF THE NIGHT SHOULD BE QUIET WITH MIN TEMPS
BOTTOMING OUT NEAR THE M70S SFC DEWPOINTS.

WED-THU...
THE ATLC RIDGE AXIS WILL REMAIN OVER THE S HALF OF THE FL PENINSULA
AS A HI AMP SHORT WAVE TROF OVER THE ERN SEABOARD PUSHES INTO THE
ATLC. MUCH DRIER AIRMASS ON THE SRN FLANK OF THE RIDGE...BOTH
H100-H70 AND H85-H50 MEAN RH VALUES BTWN AOB 40PCT. THIS DRY AIR
WILL WORK ITS WAY INTO CENTRAL FL THRU MIDWEEK...RESULTING IN BLO
AVG PRECIP COVERAGE. THIS DESPITE A SWRLY STEERING BREEZE THAT
USUALLY FAVORS E CENTRAL FL FOR DIURNAL CONVECTION. WILL KEEP POPS
AOB 20PCT. THE SWRLY STEERING FLOW WILL PUSH AFTN MAX TEMPS INTO THE
L90S ALONG THE COAST...M90S INTERIOR. LIGHT WINDS AND MCLR SKIES AT
NIGHT WILL ALLOW MIN TEMPS TO COOL TO THE FCST DEWPOINTS...L/M70S
AREAWIDE.

EXTENDED...(MODIFIED PREV DISC)
THE ERN CONUS WILL REMAIN UNDER A GENERAL TROFFING PATTERN INTO NEXT
WEEK. DEEP SOUTHWESTERLY FLOW PATTERN WILL REMAIN IN PLACE ACROSS
THE FLORIDA PENINSULA AS SEVERAL SHORTWAVES MOVE ACROSS THE NORTHERN
TIER U.S. AND KEEP THE UPPER LEVEL RIDGE SUPPRESSED ACROSS THE
REGION. WEAK SURFACE FRONT CO-LOCATED WITH THE UPPER LEVEL SYSTEM
WILL ALSO KEEP THE LOW LEVEL RIDGE AXIS IN PLACE ACROSS THE SOUTHERN
HALF OF THE PENINSULA THROUGH THE REMAINDER OF THE WEEK. WHILE A
DEEP SWRLY FLOW PATTERN ACROSS CENTRAL FLORIDA TENDS TO FAVOR THE E
FL PENINSULA FOR DIURNAL PRECIP...MUCH DRIER AIR...FAIRLY WARM MID
LEVEL TEMPERATURES...AND SUPPRESSION FROM THE UPPER LEVEL RIDGE WILL
ALSO BE IN PLACE...RESULTING IN BELOW NORMAL RAIN COVERAGE.

THE COMBINATION OF LOWER RAIN CHANCES AND OFFSHORE FLOW WILL MEAN
SEVERAL DAYS OF ABOVE NORMAL TEMPS IN THE L/M90S ACROSS THE INTERIOR
AND L90S ALONG THE COAST BEFORE THE ONSET OF THE SEA BREEZE. M90S
MAY BE POSSIBLE ACROSS THE VOLUSIA COUNTY COAST AND ELSEWHERE IF THE
ONSET OF THE SEA BREEZE IS DELAYED. HEAT INDICIES WILL ALSO REACH TO
100-106F EACH AFTERNOON. OVERNIGHT MINS CONTINUE ON THE WARM AND
MUGGY SIDE...WITH M/U70S.

&&

.AVIATION...
THRU 24/23Z...SCT MVFR SHRAS/ISOLD IFR TSRAS MVG NE ARND 15KTS WITH
OCNL SFC WND G25KTS...ISOLD +TSRA PSBL E OF KMLB-KOBE BTWN 21Z-24Z
WITH OCNL SFC WND G30-35KTS.
BTWN 24/23Z-25/02Z...ISOLD MVFR SHRAS COASTAL SITES...VFR INTERIOR
SITES.
AFT 25/04Z...PREVAILING VFR ALL SITES...LCL MVFR CIGS/VSBYS IN BR.

&&

.MARINE...
THE ATLANTIC HIGH PRES RIDGE AXIS WILL REMAIN OVER THE S HALF OF THE
FL PENINSULA THRU THE UPCOMING WEEKEND. THIS WILL GENERATE A GENTLE
TO MODERATE SWRLY BREEZE WITH AN ONSHORE COMPONENT DVLPG EACH AFTN
NEAR THE COAST AS THE EAST COAST SEA BREEZE FORMS. SEA BREEZE WILL
ZIPPER FROM S TO N BUT IS EXPECTED TO REMAIN S OF CAPE CANAVERAL.
TIGHTER PGRAD N OF THE CAPE WILL SUPPRESS FORMATION OF THE SEA
BREEZE. A 2-3FT LONG PD SWELL WILL IMPACT LCL ATLC OVERNIGHT...
THOUGH THE OFFSHORE WINDS WILL LIMIT WIND WAVE FORMATION. SEAS 2-3FT
NEARSHORE/3-4FT OFFSHORE. DOMINANT PDS INCRSG TO 12-14SEC THRU
DAYBREAK THU WITH THE ARRIVAL OF THE SWELL. ISOLD SHRAS/TSRAS
THROUGH THE WEEKEND WITH HIGHEST PROSPECTS FOR OFFSHORE MOVING
STORMS N OF THE CAPE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  76  91 /  20  20  10  20
MCO  74  94  75  95 /  10  20  10  20
MLB  75  92  75  91 /  20  20  10  20
VRB  75  91  75  90 /  20  20  10  20
LEE  76  95  76  95 /  10  20  10  20
SFB  76  95  76  95 /  10  20  10  20
ORL  75  95  76  95 /  10  20  10  20
FPR  76  90  75  90 /  20  20  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECAST/AVIATION.......BRAGAW
RADAR WATCH/IMPACT WX...LASCODY/SEDLOCK
Hazardous weather outlook, Jul 24, 11:07 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1107 AM EDT TUE JUL 24 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1107 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A HIGH PRESSURE RIDGE AXIS SETTLING INTO THE SOUTH CENTRAL PENINSULA
WILL ALLOW SEA BREEZE ONSET TO OCCUR ALONG THE TREASURE COAST EARLY
THIS AFTERNOON.  VERY MOIST LOW LEVELS...COMBINED WITH SOME DRYING
IN THE MID LEVELS...WILL ALLOW FOR ISOLATED STRONG STORMS TO FORM.
FREQUENT LIGHTNING STRIKES AND GUSTY WINDS TO AROUND 50 MPH WILL BE
THE MAIN HAZARDS...ESPECIALLY FROM OKEECHOBEE TO THE TREASURE COAST.

.RIP CURRENT IMPACT...
THERE WILL BE A LOW TO MODERATE RIP CURRENT RISK AT AREA BEACHES.
CHECK HAZARDS WITH LIFEGUARDS BEFORE ENTERING THE SURF.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STRONG STORMS WILL PRODUCE GUSTS IN EXCESS OF 34 KNOTS...
ESPECIALLY FROM AROUND OKEECHOBEE TO THE TREASURE COAST AND ADJACENT
ATLANTIC WATERS. STORM MOTION WILL BE TOWARDS THE NORTHEAST AROUND
15 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
COVERAGE OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE LOWER THAN
NORMAL THROUGH THE WEEKEND.

WITH THIS REDUCED COVERAGE OF STORMS...TEMPERATURES WILL BE A LITTLE
HOTTER THAN NORMAL.  AFTERNOON HEAT INDICES WILL CLIMB TO AROUND 105
OVER PORTIONS OF THE AREA INTO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NECESSARY...ESPECIALLY AROUND OKEECHOBEE AND THE TREASURE COAST.

RL

In the hours before

Special weather statement, Jul 24, 1:09 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
109 PM EDT TUE JUL 24 2012

FLZ041-044>046-053-144-241830-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
109 PM EDT TUE JUL 24 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER LAKE COUNTY...WESTERN ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...WESTERN SEMINOLE
COUNTY...WESTERN VOLUSIA COUNTY...

* UNTIL 230 PM EDT.

AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER
WEST CENTRAL FLORIDA...MOVING EAST AROUND 20 MPH.

LOCATIONS IN THE PATH OF THE LINE OF STORMS WHICH MAY EXPERIENCE
STRONG WINDS INCLUDE ANIMAL KINGDOM...CLERMONT...FRUITLAND PARK AND
MID FLORIDA LAKES.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH. BOATERS SHOULD MOVE TO SAFE HARBOR IN
ADVANCE OF THIS BAND OF STORMS.

LAT...LON 2896 8196 2896 8166 2920 8165 2921 8131
      2856 8130 2813 8146 2814 8153 2826 8156
      2826 8166 2834 8167 2835 8196
TIME...MOT...LOC 1705Z 269DEG 18KT 2910 8201 2855 8208
          2816 8223

RL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:09 PM EDTSpecial Weather StatementMLBLake, Orange81 min
Jul 24, 4:33 PM EDTSpecial Weather StatementMLBBrevard57 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.